Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 22, 2019, 3:45 AM EDT for Tucker County, West Virginia. It took effect at Mar 22, 2019, 12:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2019, 3:45 AM EDT (07:45 UTC)
- In effect from
- Mar 22, 2019, 12:00 PM EDT
- Expired
- Mar 23, 2019, 5:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS71 KPBZ 220745 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 345 AM EDT Fri Mar 22 2019 MDZ001-WVZ514-221545- /O.NEW.KPBZ.WI.Y.0004.190322T1600Z-190323T0000Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 345 AM EDT Fri Mar 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from noon today to 8 PM EDT this evening. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Gusty winds may blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
3 follow-up statements
352 WWUS71 KPBZ 221525 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1125 AM EDT Fri Mar 22 2019 MDZ001-WVZ514-230000- /O.CON.KPBZ.WI.Y.0004.190322T1600Z-190323T0000Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 1125 AM EDT Fri Mar 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * IMPACTS...Gusty winds may blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
402 WWUS71 KPBZ 222334 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 734 PM EDT Fri Mar 22 2019 MDZ001-WVZ514-230900- /O.EXT.KPBZ.WI.Y.0004.000000T0000Z-190323T0900Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 734 PM EDT Fri Mar 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
391 WWUS71 KPBZ 230855 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 455 AM EDT Sat Mar 23 2019 MDZ001-WVZ514-231000- /O.EXP.KPBZ.WI.Y.0004.000000T0000Z-190323T0900Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 455 AM EDT Sat Mar 23 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... Winds have weakened below advisory levels this morning. Gusty winds will continue to diminish throughout the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:45 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 22, 1:45 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Pittsburgh PA 145 AM EDT Fri Mar 22 2019 .SYNOPSIS... Old man winter returns Friday with rain and snow, along with blustery conditions. The good news is the weekend will be dry with a warming trend and plenty of sunshine. && .NEAR TERM /THROUGH TODAY/... Little change was needed to the overnight forecast. Scattered showers continue over the higher elevations with a brief lull in activity farther west. Precipitation will spread westward across the area with the next shortwave before dawn. Will further evaluate need for expanding the winter weather advisory into Garrett with the full morning package. Previous discussion below... There should be a relative lull in precipitation by late evening before another upper level low sinks south from Ontario, crosses the Great Lakes, and moves over north central Pennsylvania by Friday afternoon. Upslope flow will continue overnight in the ridges, and temperatures will be cold enough that precipitation will change over to snow after midnight. Up to an inch of snow will be possible overnight in the ridges, with snow continuing on Friday. Have gone ahead and issued a winter weather advisory for eastern Tucker County where a widespread 3 to 5 inches of snow appears likely. An isolated 3 or 4 inch snow report cannot be ruled out in western Tucker, eastern Preston, or Garrett County, but the coverage of advisory level snowfall is not enough to warrant the issuance of an advisory in those areas. Elsewhere snowfall should be less than an inch. Highs will be 5-10 degrees colder than Thursday. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Snow will continue in the ridges Friday evening with diminishing coverage through the night. Friday evening could be the period of heaviest snow, especially in eastern Tucker County. The advisory will go through late Friday night. The rest of the weekend will be dry as surface high pressure moves into the region. While highs will still be in the upper 30s and 40s on Saturday, highs will rise about 10 degrees on Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A cold front will slide from northwest to southeast across the forecast area Sunday night into Monday. 12Z ECMWF and GFS seem to have come into slightly better agreement on timing of the front, and added likely pops from Pittsburgh to the south. All precipitation should come to an end by sunrise Tuesday, and another area of high pressure should move in for mid week, allowing for another stretch of dry weather. Temperatures will be coldest on Tuesday behind the cold front with temperatures around 40, but highs will rebound to near 60 by Thursday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Northwest flow has taken over and will persist through the TAF period. A few scattered showers will be possible through 09Z or so. Mainly MVFR ceilings will prevail, although IFR will be possible north of I-80. A more potent shortwave arrives after 18Z, with more widespread showers. All snow is expected north of I-80, with a mix with or change to rain is expected elsewhere during the day. IFR cig/vis is possible everywhere at least for a brief period, but most confident in such conditions at FKL/DUJ for an extended period. Will have to watch for the possibility of a band of heavy snow squalls for at least areas north of PIT during the late morning/early afternoon. Precipitation coverage will wane after sunset as the shortwave moves off and daytime instability is lost, with MVFR conditions lingering. Wind will be a concern as well today, with gusts eventually reaching the 25 to 35 knot range at most terminals by midday and continuing through the afternoon. .Outlook... No widespread IFR weather is expected. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...Winter Weather Advisory until 5 AM EDT Saturday for WVZ514. &&
Hazardous weather outlook, Mar 21, 5:46 PM EDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 546 PM EDT Thu Mar 21 2019 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-513-222200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Western Tucker- 546 PM EDT Thu Mar 21 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ514-222200- Eastern Tucker- 546 PM EDT Thu Mar 21 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 5 AM EDT SATURDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-WVZ512-222200- Garrett-Eastern Preston- 546 PM EDT Thu Mar 21 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow starting tonight through Friday night could result in a winter weather advisory for exceeding the three inch criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.